A client with metastatic bone pain has taken prescribed morp… | MyMerci
More questions like thisTry ›
Medication Administration

A client with metastatic bone pain has taken prescribed morphine for several months. The client now needs a higher dose for the same relief and develops sweating and abdominal cramps if a dose is missed, but reports no compulsive use or loss of control. Which response by the nurse is best?

Explanation
Needing a larger dose for the same effect describes tolerance, while withdrawal symptoms after a missed dose describe physical dependence. Both can occur during long-term prescribed opioid therapy and do not alone establish addiction, which involves compulsive use despite harm. The nurse should support reassessment of pain control and prevent abrupt discontinuation rather than label the client or change therapy independently.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.